Publication Details

Jennifer Seberry, Xian-Mo Zhang and Yuliang Zheng, The relationship between propagation characteristic and nonlinearity of cryptographic functions, Journal of Universal Computer Science, 1, No. 2 (1995), 136-150.


The connections among the various nonlinearity criteria is currently an important topic in the area of designing and analyzing cryptographic function. In this paper we show a quantitative relationship between propagation characteristics and nonlinearity, two critical indicators of the cryptographic strength of a Boolean function. We also present a tight lower bound on the nonlinearity of a cryptographic function that has propagation characteristics.